How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 9000
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

QUESTION} I took two nights ago. I've lost sensation in my

Customer Question

QUESTION}
I took mdma two nights ago. I've lost sensation in my body, I don't know if Im hungry or need to go to the bathroom. My neck feels numb and I can't tell if Im in pain. What do I do?
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Frank replied 1 year ago.

Hello. Welcome to JA. I will review your question and get back to you with a preliminary reply. You can then reply back and we can discuss this further. When satisfied please remember to rate my service as that is how I am compensated for my work. Dr Frank

Expert:  Dr. Frank replied 1 year ago.

Are you a chronic MDMA user? or is this a single dose event? Any other dopamine effecting compounds you use, like cocaine, methylphenidate (Ritalin) adderal (mixed amphetamine salts). ??? Let me know. Dr Frank

Expert:  Dr. Frank replied 1 year ago.

If you don't reply, my advice would be to go to the ER. Hyponatremia, hyperthermia, and a massive release of serotonin in your brain can cause serious problems. As this has been 2 days and you are still not detoxified, they can give you medications to calm you (benzodiazepines) and mediications if you are running a fever and have muscle pain/joint stiffness. (dantrolene). If you plan to stay home, you should hydrate yourself with electrolyte containing beverages like gatoraide as a low sodium can be a problem with MDMA usage. Get back to me if I can help. Please remember to rate my service if you can as that is how I am compensated from my work. Dr Frank

Customer: replied 1 year ago.
I've haven't taken any other drugs. I've used mdma every second weekend the past two months. Before I took it I was feeling sick, my stomach was in a lot of pain and I needed to urinate frequently. I don't know if that would have anything to do with it though.
Expert:  Dr. Frank replied 1 year ago.

HI. I could. One of the big problems with MDMA is electrolyte problems that can be a problem if you are dehydrated to begin with, at a club not drinking water.... If you go to the ER, they will check your blood electrolytes, probably give you an IV of saline to get you back to normal. Do you have any muscle pain /stiffness in muscles, any temperature? Dr Frank

Expert:  Dr. Frank replied 1 year ago.

It could matter

Customer: replied 1 year ago.
I have stiffness is my neck. No temperature though.
Expert:  Dr. Frank replied 1 year ago.

Tell me about the stiffness. there is a condition called serotonin syndrome, where you get stiffness in muscles, classically in your neck or arms. The muscles are sore to squeezing. And you may note that your urine is a bit darker, a light brownish color. Anything like that? If you lay on the floor on your back, and then lift your head to look at your feet, do you get pain shooting down into your lower back? let me know Dr Frank

Customer: replied 1 year ago.
I can't actually feel anything at all when I squeeze my neck and shoulders. My urine is quite dark. No shooting pain when I do that.
Expert:  Dr. Frank replied 1 year ago.

You need to go to the ER. You can get kidney failure, and this is a serious situation. I really suggest you go. You could be having an adverse reaction to the MDMA called the serotonin syndrome and that is why you don't feel anything. Also the dark urine could be myoglobinuria, which is a muscle breakdown product seen in MDMA toxicity.

Expert:  Dr. Frank replied 1 year ago.

you came here for advice, that is my advice given what you told me. MDMA can cause microinfarctions in the serotonin producing areas of the brain, effecting a massive serotonin release, and that is where you get the sensory deficits This can be irreversible if not treated with adequate hydration and some medications. I am sorry to give you this bad news, but I think you need to listen, or call your regular doctor for an opinion if you don't feel comfortable with mine online here Dr Frank

Expert:  Dr. Frank replied 1 year ago.

I hope you are feeling better and was able to use the information I sent. Please get back to me if I can help further, or if satisfied please remember to rate my service as that is how I am compensated for my work. You just click on the rating stars and I am paid. thank you Dr. Frank